| Model Number |
27302 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding a lumbar drain.It was reported that the patient was admitted to the hospital for intracranial space-occupying lesions.At 07:50 on (b)(6) 2021, the lumbar puncture was performed using the external lumbar drainage and monitoring system.The front end of the lumbar puncture drainage tube was broken.The site stopped using it immediately and replaced it with a product of the same type without any quality problem.There were no adverse reactions to the patient later.
Additional Manufacturer Narrative
Patient weight not available from the site.Initial reporter was not known at the time of reporting.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received stated that the reported event was a doctor's operation problem that caused the tube to break.The tube was brand new.